MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SPIDER 2 BATTERY TENET 7609; TABLE, OPERATING-ROOM, ELECTRICAL

SMITH & NEPHEW, INC. SPIDER 2 BATTERY TENET 7609; TABLE, OPERATING-ROOM, ELECTRICAL
Model Number 72203301
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that the spider 2 battery tenet had a "fire" caused by one of the batteries or the battery charger.It is unknown whether the event happened during surgery and if there was a patient involvement.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection was performed on the product.The device had a date of (b)(6) 2021 etched into it.A functional evaluation was performed.The device was placed on a known good battery charger for approximately 3 hours.The device did not overheat.The test charger did not overheat.The device was placed into a known good test spider 2.40 cycles were performed with no issues.The battery did not overheat.The complaint was not confirmed.It was determined the device did not contribute to the reported event.Factors that could have contributed to the reported event include failure of a concomitant device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A complaint history review concluded this was an isolated issue.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.

Brand Name
SPIDER 2 BATTERY TENET 7609
Common Device Name
TABLE, OPERATING-ROOM, ELECTRICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer (Section G)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12936831
Report Number1643264-2021-02454
Device Sequence Number20031177
Product Code GDC
UDI-Device Identifier00885554023503
UDI-Public00885554023503
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203301
Device Catalogue Number72203301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer04/04/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown